Journals / Sakarya Tıp Dergisi / 2026 / Volume: 2 Issue: 3

High dose digoxin intoxication: Case report and literatures evaluation

Yüksek doz digoxin intoksikasyonu: olgu sunumu ve literatür değerlendirmesi

Pages
—
Publication Date
2012-09-01
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In 4th days the general condition recovered and normal sinus rhythm developed so she was discharged.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:A 16 year old female who was healthy beforehand submitted to our emergency department with nausea and vomiting.
📊
Key Findings & Data:It was learnt from her relatives that she took 6250 mg (25 tablets) digoxine due to suicide.
💡
Conclusion & Impact:In 4th days the general condition recovered and normal sinus rhythm developed so she was discharged.
🔬Design:Article
📍Scope:Comprehensive Sample
⚙️Variables:Digoxin level · Nodal rhythm · Fab antikore

Abstract

A 16 year old female who was healthy beforehand submitted to our emergency department with nausea and vomiting. It was learnt from her relatives that she took 6250 mg (25 tablets) digoxine due to suicide. The routine laboratory values were in normal border. She was taken to the care unite due to digoxin intoxication. Temporary pacemaker was performed due to the nodal rhythm developed and the symptoms got worst within 5th hours of hospitalization. In 4th days the general condition recovered and normal sinus rhythm developed so she was discharged.

Özet

Daha önce sağlıklı olduğu bilinen 16 yaşında bayan hasta bulantı, kusma şikâyeti ile acil polikliniğine başvurdu. Hasta yakınlarından alınan öyküde intihar amaçlı 6250 mg (25 adet) digoksin tablet içtiği öğrenildi. Hastanın rutin laboratuar değerleri normal sınırlardaydı. Digoksin intoksikasyonu tanısıyla yoğun bakım ünitesinde takibe alındı. Hastanın yatışının 5. saatinde nodal ritim gelişmesi ve semptomlarının kötüleşmesi üzerine geçici kalp pili takıldı. Takip eden 4. günde genel durumunun düzelmesi ve normal sinüs ritminin görülmesi nedeniyle hasta şifa ile taburcu edildi.

🔖

Cite This Article

Ercan, S., Akkoyun, D. Ç., Arıturk, Z., Oylumlu, M., Al, B., Davutoğlu, V. (2012). High dose digoxin intoxication: Case report and literatures evaluation. Sakarya Tıp Dergisi, Volume: 2 Issue: 3. https://doi.org/10.5505/sakaryamj.2012.95967

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (14)

  1. Laura Juntti-Patinen, Tapio Kuitunen, Pertti Pere and Pertti J. Neuvonen. Drug-Related Visits to a District Hospital Emergency Room. Basic & Clinical Pharmacology & Toxicology 2006, 98, 212–217.
  2. Çağatay Ertan, İlyas Atar, Bülent Özin. Digoxin intoksikasyonlu bir hastaya yaklaşım. Türk Aritmi, Pacemaker ve Elektrofizyoloji dergisi 2006;4: 79-81
  3. Evren Semizel, Özlem M. Bostan, Ergün Çil. Konjestif Kalp Yetmezliği. Güncel Pediatri 2006; 3: 140-145
  4. Tröster S, Bodmann KF, Schuster HP. Severe digitalis poisoning after the ingestion of 1 g of digoxin. Dtsch Med Wochenschr. 1992 Jul 24;117(30):1149-52.
  5. Krappweis J, Petereit G, Justus J, Altmann E, Kirch W. Digitoxin intoxication with lethal outcome. Eur J Med Res. 1996 Nov 25;1(12):551-3.
  6. Eyer F, Steimer W, Müller C, Zilker T. Free and total digoxin in serum during treatment of acute digoxin poisoning with Fab fragments Am J Crit Care. 2010 Jul;19(4): 391-87.
  7. Hess T, Zeugin T, Weiss M. Suicidal digitalis poisoning: considerations concerning treatment strategy with antibodies. Schweiz Med Wochenschr. 1989 Oct 21;119(42):1466-9.
  8. Gómez Barrado JJ, García Rubira JC, Turégano Albarrán S, García Martínez JT, Trujillo Berraquero F, Molano Casimiro F. Severe digoxin intoxication in a 15-year-old girl treated with Fab antidigoxin. Rev Esp Cardiol. 1996 Apr;49(4):311-3.
  9. Bourgeois B, Incagnoli P, Hanna J, Tirard V. [Nerium oleander self poisoning treated with digoxin-specific antibodies]. Ann Fr Anesth Reanim. 2005 Jun;24(6):640-2.
  10. Marcinkowska-Królewicz M, Feldman R. Can peak serum digoxin concentration be a sign of acute poisoning severity? Analysis of two cases of digoxin poisoning. Pol Arch Med Wewn. 1998 Oct;100(4):344-9.
  11. Clarke W, Ramoska EA. Acute digoxin overdose: use of digoxin-specific antibody fragments. Am J Emerg Med. 1988 Sep;6(5):465-70.
  12. Stopfkuchen H, Gilfrich HJ, Jüngst BK, Gempp W. Massive digoxin intoxication in childhood. Intensive Care Med. 1978 Nov;4(4):199-201.
  13. Rodríguez-Calvo MS, Rico R, López-Rivadulla M, Suárez- Peñaranda JM, Muñoz JI, Concheiro L. Report of a suicidal digoxin intoxication: a case report. Med Sci Law. 2002 Jul;42(3):265-8.
  14. Ranquin R, Parizel G. Massive digoxin intoxication. Report of a case with serum digoxin level correlation. Acta Cardiol. 1975;30(5):375-82.